MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48006
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation = supervisor, interventional radiology - cardiac cath lab/ep lab device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a coronary angiogram, the wire of a micropuncture transitionless stiffened cannula access set uncoiled and sheared.Ct imaging later confirmed that the separated tip of the wire remained in the patient's subcutaneous tissue.There have been no reported plans to remove the device tip.On return of the device 20mar2020, the distal weld of the wire was not present.The distal tip of the outer catheter was observed damaged and appeared to be split and have a hole.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Initial report: as reported, during a coronary angiogram, the wire of a micropuncture transitionless stiffened cannula access set uncoiled and sheared.Ct imaging later confirmed that the separated tip of the wire remained in the patient's subcutaneous tissue.There have been no reported plans to remove the device tip.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.One micropuncture catheter and wire were returned used.The distal tip of the outer catheter was damaged, and the transition was not smooth.The wire was elongated on the distal end.The distal weld was not present.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to the failure mode observed for the wire.Three potentially related nonconforming events were recorded for the catheter subassembly; all affected units were scrapped.A review of complaint history showed no other complaints associated with this product lot.Reviews of the manufacturer¿s instructions and quality control procedures were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.An ifu is provided with this device, which includes the precaution, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ device labeling additionally depicts a warning to not pull the distal spring coil portion of the wire guide through the needle tip.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined, though patient anatomy may have contributed to this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9873502
Report Number1820334-2020-00672
Device Sequence Number18973061
Product Code DYB
UDI-Device Identifier00827002480063
UDI-Public(01)00827002480063(17)221031(10)10121623
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberG48006
Device Catalogue NumberMPIS-501-10.0-SC-SST
Device Lot Number10121623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR